Marchenko-Pastur Theorem and Bercovici-Pata bijections for heavy-tailed or localized vectors

Abstract : The celebrated Marchenko-Pastur theorem gives the asymptotic spectral distribution of sums of random, independent, rank-one projections. Its main hypothesis is that these projections are more or less uniformly distributed on the first grassmannian, which implies for example that the corresponding vectors are delocalized, i.e. are essentially supported by the whole canonical basis. In this paper, we propose a way to drop this delocalization assumption and we generalize this theorem to a quite general framework, including random projections whose corresponding vectors are localized, i.e. with some components much larger than the other ones. The first of our two main examples is given by heavy tailed random vectors (as in a model introduced by Ben Arous and Guionnet or as in a model introduced by Zakharevich where the moments grow very fast as the dimension grows). Our second main example is given by vectors which are distributed as the Brownian motion on the unit sphere, with localized initial law. Our framework is in fact general enough to get new correspondences between classical infinitely divisible laws and some limit spectral distributions of random matrices, generalizing the so-called Bercovici-Pata bijection.
Document type :
Journal articles
Complete list of metadatas

Cited literature [23 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00690425
Contributor : Florent Benaych-Georges <>
Submitted on : Tuesday, October 9, 2012 - 2:18:00 PM
Last modification on : Friday, September 20, 2019 - 4:34:02 PM
Long-term archiving on: Thursday, January 10, 2013 - 3:40:18 AM

Files

MP_8_10_12.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-00690425, version 4
  • ARXIV : 1204.5154

Collections

Citation

Florent Benaych-Georges, Thierry Cabanal-Duvillard. Marchenko-Pastur Theorem and Bercovici-Pata bijections for heavy-tailed or localized vectors. ALEA : Latin American Journal of Probability and Mathematical Statistics, Instituto Nacional de Matemática Pura e Aplicada, 2012, 9 (2), pp.685-715. ⟨hal-00690425v4⟩

Share

Metrics

Record views

489

Files downloads

239